Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 50, NWS Amarillo, TX

June 30, 2011Dallam County, Hartley County, Sherman County, Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 30, 2011, 3:37 AM CDT for Dallam County, Hartley County, Sherman County, Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 30, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2011, 3:37 AM CDT (08:37 UTC)
In effect from
Jun 30, 2011, 11:00 AM CDT
Expired
Jun 30, 2011, 10:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 136 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4434 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS84 KAMA 300837
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CDT THU JUN 30 2011

OKZ001>003-TXZ001-002-006-302100-
/O.NEW.KAMA.FW.W.0050.110630T1600Z-110701T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HARTLEY-
337 AM CDT THU JUN 30 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HARTLEY. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH WILL DEVELOP BY 11 AM CDT THIS MORNING...THEN CONTINUE THROUGH
  9 PM CDT BEFORE DIMINISHING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO 8 TO 15 PERCENT BY
  NOON CDT...THEN CONTINUE THROUGH 9 PM CDT THIS EVENING BEFORE
  INCREASING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND 11 AM
  CDT THIS MORNING THEN CONTINUE THROUGH 10 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
202 
WWUS84 KAMA 302040
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT THU JUN 30 2011

OKZ001>003-TXZ001-002-006-010300-
/O.CON.KAMA.FW.W.0050.000000T0000Z-110701T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HARTLEY-
340 PM CDT THU JUN 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND NORTHWESTERN TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HARTLEY. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH WILL CONTINUE THROUGH EARLY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN NEAR OR BELOW 15
  PERCENT THROUGH EARLY THIS EVENING.

* TIMING: WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL
  INCREASE QUICKLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 29, 11:36 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 29, 11:36 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1136 PM CDT WED JUN 29 2011

.AVIATION...
UPPER HIGH WILL PREVAIL ACROSS THE TAF SITES THROUGH 06Z FRIDAY WITH VFR
CONDITIONS EXPECTED. SOUTHERLY WINDS 10 TO 20 KNOTS TONIGHT WILL
INCREASE BETWEEN 14Z THURSDAY AND 02Z FRIDAY TO AROUND 15 TO 25 KNOTS
WITH HIGHER GUSTS...AND THEN BECOME SOUTHEAST TO SOUTH AFTER 02Z
FRIDAY AND DIMINISH TO AROUND 15 TO 20 KNOTS WITH GUSTS. WILL REMOVE THE
LOW LEVEL WIND SHEAR REMARKS IN ALL THREE TAF SITES SINCE THE
DIFFERENCE BETWEEN THE SURFACE WIND AND THE LOW LEVELS WILL REMAIN
BELOW 40 KNOTS.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 934 PM CDT WED JUN 29 2011/

UPDATE...
CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE WESTERN AND
CENTRAL OK PANHANDLE AND NORTHWEST TX PANHANDLE AS WINDS HAVE
DECREASED BELOW 20 MPH AND RH/S WILL CONTINUE TO INCREASE THIS
EVENING. FORECAST FOR TONIGHT LOOKS TO BE IN GOOD SHAPE WITH NO
UPDATES PLANNED ATTM.

KB

PREV DISCUSSION... /ISSUED 618 PM CDT WED JUN 29 2011/

AVIATION...
UPPER HIGH WILL PREVAIL ACROSS THE PANHANDLES TONIGHT. VFR CONDITIONS
WILL PREVAIL THROUGH 00Z FRIDAY. SOUTHERLY TO SOUTHWESTERLY WINDS WILL
DIMINISH AFTER 02Z THURSDAY TO AROUND 10 TO 20 KNOTS...HOWEVER WIND
SPEEDS COULD POSSIBLY REMAIN IN THE 15 TO 25 KNOT RANGE WITH HIGHER
GUSTS OVERNIGHT TONIGHT. WILL LEAVE LOW LEVEL WIND SHEAR REMARKS IN
FOR NOW BETWEEN 06Z AND 14Z THURSDAY...HOWEVER MAY NEED TO BE REMOVED
IF WINDS REMAIN STRONG TONIGHT. OTHERWISE...WINDS WILL INCREASE AGAIN
AFTER 14Z THURSDAY TO NEAR 20 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS.

SCHNEIDER

PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 29 2011/

DISCUSSION...
THE BROAD UPPER LEVEL RIDGE REMAINS OVER THE CENTRAL US. AT 12Z...THE
CENTER OF THE 500MB HIGH WAS JUST SOUTH OF AMA...LEAVING THE REGION
WITH NEARLY CALM WINDS IN THE MID AND UPPER LEVELS. AT THE
SURFACE...THE LEE SIDE TROUGH DEVELOPED JUST NORTHWEST OF THE
PANHANDLE REGION.

TOMORROW WILL ALMOST BE A COOKIE CUTTER DAY OF TODAY...WITH ONE
EXCEPTION. BOTH THE NAM AND THE GFS SHOW A COLD FRONT DEVELOPING NEAR
THE LEE SIDE TROUGH AND SLIDING EAST INTO THE WESTERN PANHANDLES. AS
A RESULT...THE HIGHER SURFACE WIND SPEEDS WILL BE IN THE CENTRAL
PANHANDLES...AS OPPOSED TO THE WESTERN PANHANDLES TODAY...AND THE
WESTERN PANHANDLES SHOULD BE A FEW DEGREES COOLER.

BY FRIDAY...THE UPPER LEVEL PATTERN FINALLY BEGINS TO CHANGE...EVER
SO SLIGHTLY. THE UPPER LEVEL RIDGE IS EXPECTED TO SLIDE EAST...LEAVING
THE SOUTHERN HIGH PLAINS SOUTHWEST OF THE MAIN RIDGE. AS A RESULT THE
MID AND UPPER LEVEL FLOW BECOMES SOUTHEASTERLY...AND POSSIBLY EVEN
EASTERLY. THIS SETS THE STAGE FOR SOME MOISTURE ADVECTION CONTINUING
THROUGH INDEPENDENCE DAY. THIS MOISTURE ADVECTION...COMBINED WITH
SLIGHTLY LOWER 1000 TO 500MB THICKNESSES WILL LEAD TO SLIGHTLY LOWER
TEMPERATURES. AS PROMISING AS MOISTURE ADVECTION SOUNDS...WITH LACK
OF ANY SYNOPTIC SCALE OR MESOSCALE LIFT...DO NOT EXPECT ANY
WIDESPREAD PRECIPITATION...THOUGH ISOLATED PULSE THUNDERSTORMS COULD
NOT BE RULED OUT. STILL TO SMALL OF A CHANCE TO MENTION IN THE
FORECAST FOR NOW.

THE NEXT CHANGE COMES ON INDEPENDENCE DAY WHEN AN UPPER LEVEL RIDGE
DEVELOPS IN THE 4 CORNERS REGION...THOUGH NOT FAR ENOUGH WEST TO FOR
THE PANHANDLE REGION TO BE IN THE ACTIVE NORTHWEST FLOW PATTERN. THUS
KEPT THE FORECAST DRY FOR NOW.

JOHNSON

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SUNSET TONIGHT
ACROSS THE NORTHWESTERN PANHANDLE REGION. MUCH OF THE REST OF THE
PANHANDLE REGION...WHICH HAS LIGHTER WINDS...WILL SEE ELEVATED FIRE
WEATHER CONDITIONS CONTINUE THROUGH SUNSET. TOMORROW WILL BE SIMILAR
TO TODAY...THOUGH WIND SPEEDS ARE UNCERTAIN. EXPECT THAT MOST OF THE
REGION WILL SEE ELEVATED FIRE WEATHER CONDITIONS...WITH POSSIBLY THE
CENTRAL OKLAHOMA PANHANDLE AND NORTH CENTRAL TEXAS PANHANDLE SEEING
CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...TOO MUCH UNCERTAINTY TO
ISSUE A RED FLAG WARNING AT THIS POINT. MORE OF THE SAME ON FRIDAY.
BY THE WEEKEND HOWEVER...ATMOSPHERIC MOISTURE COULD INCREASE...THOUGH
WITH TEMPERATURES STILL WELL INTO THE 90S AND EVEN NEAR
100...ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY CONTINUE THROUGH
THE HOLIDAY WEEKEND.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/08
Hazardous weather outlook, Jun 29, 9:21 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT WED JUN 29 2011

OKZ001>003-TXZ001>020-301100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
921 PM CDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY. ELEVATED
FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH
MONDAY.

SCHNEIDER

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.